Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Tucson, AZ

March 2, 20254 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Mar 2, 2025, 12:12 AM MST for 4 counties in Arizona. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2025, 12:12 AM MST (07:12 UTC)
In effect from
Mar 3, 2025, 11:00 AM MST
Expired
Mar 3, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 12:10 PM MSTDUST STORM25 Ene Tombstone, AZReports of visibility as low as 200 yards on Highway 191 near Sunizona due to dust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS85 KTWC 020712
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1212 AM MST Sun Mar 2 2025

AZZ152-022300-
/O.UPG.KTWC.FW.A.0003.250303T1800Z-250304T0200Z/
/O.NEW.KTWC.FW.W.0004.250303T1800Z-250304T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
1212 AM MST Sun Mar 2 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty west winds, low relative humidity, 
and high fire danger, which is in effect from 11 AM to 7 PM MST 
Monday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From 11 AM to 7 PM MST Monday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 to 18 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
305 
WWUS85 KTWC 022008
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
108 PM MST Sun Mar 2 2025


AZZ152-031100-
/O.CON.KTWC.FW.W.0004.250303T1800Z-250304T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
108 PM MST Sun Mar 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From 11 AM to 7 PM MST Monday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 to 18 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
272 
WWUS85 KTWC 030802
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
102 AM MST Mon Mar 3 2025

AZZ152-040200-
/O.CON.KTWC.FW.W.0004.250303T1800Z-250304T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
102 AM MST Mon Mar 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From 11 AM this morning to 7 PM MST this evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 to 18 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
756 
WWUS85 KTWC 031942
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1242 PM MST Mon Mar 3 2025

AZZ152-040200-
/O.CON.KTWC.FW.W.0004.000000T0000Z-250304T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
1242 PM MST Mon Mar 3 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...Until 7 PM MST this evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 to 18 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
293 
WWUS85 KTWC 040150
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
650 PM MST Mon Mar 3 2025

AZZ152-040300-
/O.EXP.KTWC.FW.W.0004.000000T0000Z-250304T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
650 PM MST Mon Mar 3 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

The critical fire weather conditions have subsided and therefore,
the Red Flag Warning will be allowed to expire at 7 PM MST.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 1, 6:25 PM MST, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 1, 6:25 PM MST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
625 PM MST Sat Mar 1 2025

.SYNOPSIS...A series of weather systems will move across the
region through the forecast period with pushing through this
evening, another Monday and the final system late in the week.
These systems will bring breezy to windy southwest winds, elevated
fire weather conditions, cooler temperatures, and a slight chance
of showers.

&&

.UPDATE...Southeast Arizona observed strong gusty winds and
blowing dust. A few locations hit 60 miles per hour with few dust
storm warnings. Winds have started to subside this evening and
will continue to calm down through the rest of the evening into
the overnight period. Therefore, the wind advisory and blowing
dust advisory was allowed to expire. Plus, the combination of the
winds subsiding and the relative humidities starting trend upward,
the Red Flag Warning was allow to expire. There can be localized
near critical fire weather conditions until the late evening.
Humidities will recovery into the 50 percent range tonight. See
below for previous forecast discussion.

&&

.DISCUSSION...Issued 217 PM MST.

Latest IR/WV satellite imagery shows an upper low now across SW
Arizona and moving towards the east- northeast. A tight pressure
gradient ahead of this low continues to result in windy conditions
across southeast Arizona. A Red Flag Warning, Wind Advisory and
Blowing Dust Advisory remain in effect until 6 PM MST. In
addition, we're seeing localized areas of channelized/plumes of
dust along and near Interstate 10 between Marana and Eloy and
across the T.O. Nation resulting in visibilities less than one
quarter of a mile. There are also areas of dust developing in
Cochise County as well. A Dust Storm Warning remains in effect
between Marana and Eloy along Interstate 10 until 3:45 PM MST.
Observed maximum wind gusts this afternoon have been 30 to 40 mph
across much of the forecast area with some locally higher gusts.
As the aforementioned upper low swings across central AZ and
eventually into NM tonight, there is a slight chance of showers to
the north of Tucson across Pinal/Graham/Greenlee Counties.

A cooler airmass will settle in for much of the region Sunday with
highs 5 to 10 degrees cooler than today with the exception of
central and western Pima County which will see temperatures near or
even slightly warmer than today. With the area being between
systems, winds will back off considerably, though a few afternoon
breezes are expected as is typical getting into the Spring months.

The next in our series of weather systems will move through the area
Monday through Monday night. The strongest winds aloft aren't quite
matching up with daytime heating like today. However, winds speeds
aloft at 700mb of  it's going to be another windy day particularly
east of Tucson across Graham/Greenlee/Cochise Counties where we'll
continue to watch trends for the possibility of needing another Wind
Advisory headline. Blowing dust will continue to be a concern as
well. We also hoisted a Fire Weather Watch for some locales Monday.
See Fire Weather discussion below for additional information. As the
trough axis moves through late Monday afternoon through Monday
night, there is a 20 to 30 percent chance of showers for much of the
forecast area. Well below normal temperature areawide Monday.

A brief interlude between weather systems Tuesday and Wednesday as
shortwave ridging traverses the area. Temperatures on Tuesday will
moderate about 5 degrees compared to Monday, then warm to above
normal levels Wednesday.

Late in the week, the ensembles are all in agreement of a period of
unsettled weather as the southern end of a longwave trough impacts
the region. This will bring another chance of showers Thursday and
Friday, with continued uncertainty on the specifics of the highest
precipitation chances. This isn't looking like a particularly
impactful system with regards to precipitation but will also bring
another round of gusty winds to the area. Temperatures will cool
back down to end the work week. Drier weather then returns next
weekend.

&&

.AVIATION...Valid through 03/00Z.
Main concern into early this evening will be strong gusty SW winds
impacting the terminal sites. SFC winds SWLY 20-25 kts with gusts 30-
45 kts. Wind speeds diminishing to 8-15 kts after 02/03z. WLY sfc
winds around 10 kts with gusts 15-20 kts return aft 02/18Z.
Otherwise, generally SKC at the terminal sites, though for areas in
Pinal/Graham/Greenlee Counties, expect SCT-BKN clouds 6-10k ft AGL
tonight with a slight chance of -SHRA. Aviation discussion not
updated with TAF amendments.

&&

.FIRE WEATHER...This evening winds have started to subside to below
critical fire weather conditions and will continue to reduce to
less than 15 mph in the overnight period. Localize areas may have
near critical fire weather conditions until 8 pm. Less wind
Sunday before gusty winds return to the area on Monday. Winds will
be strong enough and match up with low relative humidity for near
critical to critical fire weather conditions across eastern parts
of Cochise county and southern Graham and Greenlee Counties. A
Fire Weather Watch has been issued Monday for Fire Weather Zone
152. Another weather system late in the week with more potential
for gusty winds.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for AZZ152.

&&

Update...Strongman

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Mar 1, 6:31 PM MST, 5 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
631 PM MST Sat Mar 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     Dust Storm       2 SE Picacho            32.70N 111.47W
03/01/2025                   Pinal              AZ   Mesonet

            Less than one quarter mile visibility
            reported by blowing dust sensor.

&&

AJE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:01 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee30 hr
Mar 2, 1:01 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee30 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.